What does cramps without bleeding when on Modus tablets suggest?

default
Posted on Sat, 13 Jun 2015 in Menstruation and Miscarriage
Question: I have been having irregular menstruation over last 5-6 years. It skips for 1-2 months at times.
I am married for 5 months now, but we have never had intercourse till date. He doesn't stay much and keeps traveling, so only 3-4 days he is at home, have just orals during those days.

I do not get periods every month.
Last month I was having too much cramps n no bleeding, so I took Modus 10 one tablet for 5 days and I got withdrawal bleeding within 3 days. (Took from 27 mar to 31st mar) Got on April 2nd.

This month again I got cramps but no bleeding, so again I took Modus 10 for 8 days, but its been 8 days now and I did not get withdrawal bleeding. I took for 8 days because I was going to some other station and returning back after 8 days so I took for 8 days so that after I return back I get the bleeding but I haven't got yet. I got slight cramps but no bleeding yet.
(Took on 7th May to 14th May)

What could be the cause? What do you suggest what I should do?

- Also I would like to know that in irregular menstruation, does ovulation takes place all the time?
doctor
Answered by Dr. Rakhi Tayal 17 minutes later
Brief Answer:
Can be due to hormonal imbalance or PCOD.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
If you are not having any periods even after finishing a Modus therapy for 8 days, then the following causes needs to be ruled out :-

1. Pregnancy - urine test will help in excluding pregnancy.

2.Thyroid hormone deficiency- A simple blood test will help in excluding hypothyroidism.

3. Polycystic ovaries and hormonal imbalance.

I suggest you to get the proper investigations done to find out the cause. Please visit your gynecologist to undergo physical check up and also to undergo relevant investigations required in your case.
Irregular periods are not usually associated with ovulation. So, the chances of pregnancy in your case is almost zero.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 24 minutes later
Should I wait for a week and again start a dose of modus 10 for 5 days?

I got withdrawal bleeding last month within 2 days, then why did I not get this month, what could be the cause for the same?

Also are you sure in irregular menstruation there is no ovulation, cause I have been skipping 1-2 months from last 6-7 years.

Also we do not want to plan a baby for next 3 yrs. Can you suggest the preventive measures for the same?

Will contraceptive pills be safe or will have side effects over 3 yrs time frame?

It would be nice if you could reply to all my queries.

Thank you
Regards
XXXX

doctor
Answered by Dr. Rakhi Tayal 4 hours later
Brief Answer:
Details below.

Detailed Answer:
Hello.
Thanks for writing again.
Starting Modus again is less likely to help. Taking a regular contraceptive can help.
The cause of absence of bleeding this time is likely to be a hormonal imbalance or polycystic ovaries.
In irregular periods, the chances of ovulation and conception are less than 20%.
If you do not want to plan a baby for next 3 years then it is best to start taking a regular contraceptive pill like Femilon. This will help in regularizing your periods also.
Oral pills can be taken safely for 3 years. Mild side effects can be seen that are well tolerable. You can get an oral pill best for you prescribed by your gynecologist.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 46 hours later
I got bleeding today from afternoon. The first sanitary napkin was okay, but when I changed the second one in evening it was almost dry no blood.

I am simultaneously getting mild cramps throughout the session.

What could be the cause? What do you suggest?
doctor
Answered by Dr. Rakhi Tayal 10 minutes later
Brief Answer:
Wait for a few days.

Detailed Answer:
The decrease in amount of bleeding could be due to PCOD or hormonal imbalance. Just wait for next 2-4 days and see if the bleeding increases. Otherwise get a proper hormonal treatment after investigations to get proper and regular cycles.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13772 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Blood test

doctor1 MD

I was recently diagnosed with a hyperthyroid . I have noticed many of the symptoms for a long time but never really thought much of it. I have also...

doctor1 MD

i got a blood test for thyroid disease and it came up that i was pretty healthy in that aspect. on the contray i have alot of health issues that...

doctor1 MD

i am a diabetic patient last 10 years, every day i am taking Onglyza5mg after lunch, every 3 months i an checking HBA1c, and my last 3 reading are...

doctor1 MD

I have allergy problem. I am getting and itchiness on my body. My lymphocytes is 19 (which should be 20-45) and my absolute eosinophil count is 522...

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal...

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2